Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 8, 2007, 1:45 PM EDT for Bartow County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 1:45 PM EDT (17:45 UTC)
- Expired
- Jun 8, 2007, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 081745
SVRFFC
GAC015-081815-
/O.NEW.KFFC.SV.W.0133.070608T1745Z-070608T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA
* UNTIL 215 PM EDT
* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CARTERSVILLE...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMERSON AND RED TOP MOUNTAIN STATE PARK.
IF ON OR NEAR LAKE ALLATOONA...GET OUT OF THE WATER IMMEDIATELY AND
MOVE TO SAFE SHELTER INDOORS OR INSIDE A VEHICLE. REMEMBER...
LIGHTNING CAN STRIKE AS FAR AS 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3410 8469 3409 8488 3423 8488 3424 8473
3425 8471 3425 8465 3422 8465 3421 8467
3409 8466
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:25 AM EDT, 8 hours 20 minutes earlier.
Area forecast discussion, Jun 8, 5:25 AM EDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT FRI JUN 8 2007 .SHORT TERM /TODAY THROUGH SUNDAY/... UPPER LEVEL RIDGE REMAINS OVER GEORGIA THIS MORNING WITH PLUME OF RETURNING GULF MOISTURE ACROSS MISSISSIPPI AND ALABAMA. SOME OF THIS MOISTURE STARTED TO SPILL INTO GEORGIA DURING THE LAST 24 HOURS...AND THAT MOISTENING TREND WILL CONTINUE TODAY. DEWPOINTS WERE GENERALLY IN THE 60S ACROSS OUR CWA AS OF 08Z. LOW LEVEL WINDS TURNING A BIT MORE WEST THAN SOUTH TODAY AS RIDGE OVER THE AREA FLATTENS SOMEWHAT BY AFTERNOON. THESE WESTERLY WINDS WILL TAP INTO THE 70+ DEWPOINT AIRMASS OVER EASTERN ALABAMA. THUS...EVEN WITH LITTLE OR NO COOLING ALOFT...INSTABILITY SHOULD BE CONSIDERABLY GREATER TODAY ESPECIALLY ACROSS NORTHERN AND WESTERN GEORGIA WHERE SURFACE BASED CAPE IS EXPECTED TO APPROACH 3000 J/KG. WINDS THROUGHOUT THE DEPTH OF THE ATMOSPHERE ARE UNDER 15 KNOTS. THUS...EXPECT MORE SCATTERED PULSE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. COLD FRONT REMAINING WELL TO OUR NORTHWEST ACROSS THE OHIO VALLEY THROUGH TODAY...BUT MODELS ARE HINTING AT A LEE TROUGH BEGINNING TO FORM ACROSS OUR AREA IN RESPONSE TO THE APPROACHING FRONT BY EVENING. THIS WILL PROVIDE A FOCUS FOR STORMS OVER NORTH GEORGIA LATE TODAY...SHIFTING INTO CENTRAL PORTIONS OF THE STATE BY SATURDAY. THERMODYNAMIC PROFILES WILL BE SIMILARLY STRONG TOMORROW...THOUGH BY THEN THE BEST INSTABILITY WILL BE DISPLACED SOUTHWARD INTO CENTRAL GEORGIA. THE SUBTROPICAL HIGH SHIFTS WESTWARD INTO TEXAS AND LOUISIANA BY SUNDAY...OPENING THE DOOR FOR NORTHERLY FLOW TO ADVECT SOMEWHAT DRIER (BUT NOT MUCH COOLER) AIR UNDERNEATH AN INCREASINGLY CAPPED ATMOSPHERE. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE UPPER RIDGE REMAINS THE DOMINANT WEATHER FEATURE THROUGH MUCH OF THE UPCOMING WEEK...THOUGH ITS LOCATION WILL NOT BE SO MUCH DIRECTLY OVERHEAD AS IT HAS BEEN...BUT ORIENTED MORE EAST-WEST ALONG THE GULF COAST. THIS SHOULD ALLOW WEAK DISTURBANCES RIPPLING THROUGH THE WESTERLIES OVER THE TENNESSEE VALLEY TO CLIP GEORGIA FROM TIME TO TIME MONDAY THROUGH THURSDAY...ESPECIALLY OVER NORTH GEORGIA. ALTHOUGH COVERAGE OF ANY PRECIP SHOULD BE SCATTERED AT BEST. LITTLE CHANGE IN TEMPERATURES EXPECTED WITH 850 MB TEMPERATURES AROUND 18C THROUGH THE PERIOD...RESULTING IN AFTERNOON SURFACE TEMPERATURES NEAR 90F EACH DAY. && .AVIATION...SOME MVFR CEILINGS FORMING ACROSS AL THIS MORNING. WITH LOW LEVEL SOUTHWESTERLY FLOW...SOME OF THIS CLOUDINESS SHOULD SPREAD INTO GA DURING THE NEXT 2 TO 3 HOURS. CLOUDS SHOULD BE LIFTING DURING THE MORNING TO AROUND 4 THSD FT SCT TO BKN BY NOON. AIR MASS IS UNSTABLE AND WIDLEY SCATTERED THUNDERSTORMS WILL BE DEVELOPING MAINLY DURING THE AFTERNOON AND LASTING INTO THE EVENING. WINDS WILL BE LIGHT SOUTHWEST THIS MORNING INCREASING TO 10 TO 15 KT BY NOON. VISIBILITY GENERALLY UNRESTRICTED...BUT SOME LOCAL 3-5SM IN FOG POSSIBLE UNTIL 13Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 70 94 66 90 / 30 20 20 10 10 ATLANTA 90 71 92 70 90 / 30 20 20 10 10 BLAIRSVILLE 85 66 89 61 86 / 40 30 20 10 10 CARTERSVILLE 89 66 92 63 90 / 40 20 20 10 10 COLUMBUS 91 74 93 72 96 / 30 20 30 10 10 GAINESVILLE 89 71 92 68 88 / 30 20 20 10 10 MACON 94 72 95 70 95 / 20 20 30 10 10 ROME 90 69 94 65 95 / 40 20 20 10 10 PEACHTREE CITY 89 67 92 64 92 / 30 20 20 10 10 VIDALIA 95 74 94 72 94 / 20 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 07/41
Hazardous weather outlook, Jun 8, 12:15 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EDT FRI JUN 8 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1215 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND PORTIONS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE PERSISTS OVER THE SOUTHEAST TODAY. SOUTHWEST SURFACE FLOW WILL BRING INCREASED GULF MOISTURE ACROSS THE AREA THROUGH TONIGHT. AFTERNOON HEATING INCREASE INSTABILITY ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON WILL BE WIND GUSTS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .DISCUSSION... HIGH PRESSURE CONTINUES TO CONTROL THE SOUTHEAST WITH WEAK DYNAMICS ALOFT. HOWEVER...AFTERNOON HEATING WILL AID THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. THE AIR MASS WILL BECOME UNSTABLE WITH LIFTED INDEX VALUES RANGING FROM -2 TO -3...AND CAPES FROM 2000 TO 3000. WITH LITTLE DYNAMIC FORCING...THE THUNDERSTORMS WILL BE WIDELY SCATTERED AND A FEW MAY PULSE TO SEVERE LIMITS. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE NORTH AND WEST OF A COLUMBUS TO ATHENS LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...AND AGAIN MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 8, 1:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 PM EDT FRI JUN 8 2007 GAZ020-081730- 105 PM EDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN BARTOW COUNTY UNTIL 130 PM EDT... AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BARTOW COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CASSVILLE...CARTERSVILLE...EMERSON...RED TOP MOUNTAIN STATE PARK AND WHITE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 1:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT FRI JUN 8 2007 GAZ033-044-081800- 133 PM EDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FULTON COUNTY UNTIL 200 PM EDT... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF EAST POINT...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FULTON COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EAST POINT...COLLEGE PARK...TURNER FIELD...PIEDMONT PARK...GRANT PARK AND ATLANTA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 1:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 136 PM EDT FRI JUN 8 2007 GAZ020-081800- 136 PM EDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN BARTOW COUNTY UNTIL 200 PM EDT... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CASSVILLE TO STILESBORO...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS BARTOW COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STILESBORO...CASSVILLE...CARTERSVILLE... WHITE...RED TOP MOUNTAIN STATE PARK AND EMERSON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 8, 1:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 141 PM EDT FRI JUN 8 2007 GAZ013-081815- 141 PM EDT FRI JUN 8 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PICKENS COUNTY UNTIL 215 PM EDT... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TALKING ROCK TO OUTH OF HINTON...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PICKENS COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HINTON...BLAINE...TALKING ROCK...JASPER... TATE AND MARBLEHILL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 25 min |
| Jun 8, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 28 min |
| Jun 8, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 38 min |
| Jun 8, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 45 min |
| Jun 8, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 36 min |
| Jun 8, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 35 min |
| Jun 8, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 26 min |
| Jun 8, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.